Menstual problems!! Why cant i stop bleeding - VeggieBoards
Forum Jump: 
 
Thread Tools
#1 Old 04-29-2013, 01:01 PM
Beginner
 
krispex22's Avatar
 
Join Date: Oct 2011
Location: Pa, usa
Posts: 943
Ok ladies, im having a period problem. I was on the pill for like 2 years than i swithed to the shot for about 2 years. I stopped taking it last november because i was thinking about trying to have a child but than a big vacation oppurtunity came up and i decided id better get back on birth control so i dont get pregnant and have to cancel everything.
So i started the shot again in february i believe. Ever since ive been on the shot, right around the end of my 3 moths i would get light bleeding until i got my next injection. Well the end of my 3 months was coming up so i went ahead and got the injection 2 weeks early hopin the bleeding would stop. Dr said it was ok. Well its been 2 miserable weeks and 2 days and i am still bleeding.
Idk what to do. I havent called the dr because i dont want to pay 50 dollars to sit on the table and have him tell me ill hae to wait it out.
Has anyone ever experienced this? I also have cramps now i never got cramps before.
Help me figure out whats going on
krispex22 is offline  
Sponsored Links
Advertisement
 
#2 Old 04-29-2013, 01:49 PM
Beginner
 
VeganChick2202's Avatar
 
Join Date: Apr 2013
Posts: 92

I don't have much experience with this but I did get the shot once. Even though I didn't get it again because I hated the side effects, I bled for an entire year. Mostly light bleeding. I think there were only two or three days in that entire time when I didn't. Guess it just hated me. Because of that I would lean towards saying you probably don't have to worry. The fact that you took it before and had a different experience might be of some concern, but I'm not entirely sure if symptoms are always the same for people who take it again after stopping. So yeah... I don't feel like I should give any advice on this, but definitely mention it to your doctor next time you go in at least. Hope someone here knows more than me.

VeganChick2202 is offline  
#3 Old 04-29-2013, 03:00 PM
Not such a Beginner ;)
 
LedBoots's Avatar
 
Join Date: Jul 2011
Posts: 5,387
From planned parenthood,
"Irregular bleeding is the most common side effect, especially in the first 6 to 12 months of use.
•For most women, periods become fewer and lighter. After one year, half of the women who use the birth control shot will stop having periods completely. 
•Some women have longer, heavier periods.
•Some women have increased spotting and light bleeding between periods.These side effects are completely normal. Some woman may worry that they are pregnant if they do not have a regular period. But when the birth control shot is used correctly, it is very effective. If you are concerned about a possible pregnancy, you can always take a pregnancy test.

There are also some less common side effects:
•change in sex drive
•change in appetite or weight gain
•depression
•hair loss or increased hair on the face or body
•headache
•nausea
•sore breasts
There is no way to stop the side effects of Depo-Provera — they may continue until the shot wears off, in 12 to 14 weeks." http://m.plannedparenthood.org/mt/www.plannedparenthood.org/health-topics/birth-control/birth-control-shot-depo-provera-4242.htm

It also can take longer to get pregnant after the shot wears off than after discontinuing other methods.

If your bleeding has been heavy for a couole of weeks, you may need to go back to the doc. Hope you feel better soon! smiley.gif
LedBoots is online now  
#4 Old 04-30-2013, 09:15 AM
Beginner
 
faded_amaranth's Avatar
 
Join Date: Jul 2006
Location: PA, USA
Posts: 613

Yeah, Depo Provera can really mess with bleeding patterns and you probably shouldn't be using it if you want to become pregnant soon after discontinuing it.  Luckily, if the bleeding is purely a side effect of the shot and nothing more serious there are drugs that can help reduce the bleeding, so going back to the doc shouldn't be a complete waste :)
Here are the recommendations from the book Managing Contraception on the Go
" • May treat with NSAIDs or low dose estrogen supplements:
  • Ibuprofen 800 mg orally every 8 hours for 3 days
  • Mefenamic acid: 500 mg once, then 250 mg every 6 hours for 2-3 days
  • Conjugated equine estrogen (2.5, 1.25 or 0.625 mg) orally once a day up to four times  
     per day for 4-6 days OR ethinyl estradiol x 21 days (expensive)
  • COCs for 1-2 months (in addition to DMPA use) "

 

NSAIDs (ibuprofen (e.g. Advil) or naproxen sodium (e.g. Aleve)) can also help with the cramps; if you don't have a problem talking them.  (It's strange that they can reduce uterine blood-loss when they are know to increase bleeding in other parts of the body, but from my own experience i can tell you that it works.)  I hope everything works out for you soon!


A plastic hutch is no substitute for a mother. Replace dairy, not mothers.
faded_amaranth is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off